MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A14BX040040170
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use a rapidcross dilation balloon to treat a lesion in the prox peroneal artery with severe calcification and 80% stenosis in a patient.A non-medtronic (viper wire) was used.No damage noted to packaging, i.E.Shelf carton, hoop/tray, no issues noted when removing the device from the hoop/tray, device was prepped per the ifu with no issues noted.It was reported that device or component detached, cracked, or fractured occurred; the device detached at hub of sheath upon removal.Small portion was hanging out of the sheath, so the physician was able to grab and remove it.Device did not pass through a previously-deployed stent, resistance was not encountered when advancing the device, excessive force was not used.No patient injury reported for this event.
 
Additional Manufacturer Narrative
Device evaluation: the rapidcross was removed from the box and inspected.It was discovered the catheter was fractured and separated into two segments.The rapidcross catheter was separated at the mouth/proximal end of the guidewire lumen rapid exchange port.The distal segment was approximately 34cm long.The balloon was in a post-inflated state.No damage to the distal tip was noted.The blue guidewire lumen remained intact.The fracture face was consistent with a tensile and torsional separation.The proximal segment showed the support wire outside of the green shaft approximately 10 cm.The working length of the green catheter segment was 137cm.The fracture face of the green catheter was consistent with a tensile and torsional separation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8393992
Report Number2183870-2019-00118
Device Sequence Number344795
Product Code LIT
UDI-Device Identifier00821684067840
UDI-Public00821684067840
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2019
Device Catalogue NumberA14BX040040170
Device Lot NumberA307191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR